Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 191, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 11:27 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 11:27 AM CDT (16:27 UTC)
- Expired
- May 15, 2020, 12:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
877
WUUS54 KTSA 151627
SVRTSA
OKC061-079-135-151715-
/O.NEW.KTSA.SV.W.0191.200515T1627Z-200515T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1127 AM CDT Fri May 15 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Haskell County in southeastern Oklahoma...
Southwestern Sequoyah County in east central Oklahoma...
Northwestern Le Flore County in southeastern Oklahoma...
* Until 1215 PM CDT.
* At 1127 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Tamaha to 8 miles northwest of
Keota to near Stigler to 2 miles east of Enterprise, moving east at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Stigler...
Keota... Mccurtain...
Bokoshe... Whitefield...
Gans... Kinta...
Tamaha... Mc Curtain...
Cowlington... Kanima...
Milton...
This includes Interstate 40 in Oklahoma between mile markers 290 and
292, and between mile markers 299 and 301, and near mile marker 315.
LAT...LON 3521 9467 3512 9482 3511 9523 3529 9545
3530 9529 3527 9526 3526 9524 3528 9521
3530 9520 3530 9517 3532 9517 3533 9511
3543 9508 3546 9505 3546 9508 3550 9507
3540 9466
TIME...MOT...LOC 1627Z 284DEG 20KT 3542 9503 3532 9505 3524 9515 3524
9534
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
170
WWUS54 KTSA 151652
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1152 AM CDT Fri May 15 2020
OKC061-079-135-151715-
/O.CON.KTSA.SV.W.0191.000000T0000Z-200515T1715Z/
Haskell OK-Sequoyah OK-Le Flore OK-
1152 AM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN HASKELL...SOUTHWESTERN SEQUOYAH AND NORTHWESTERN LE FLORE
COUNTIES...
At 1151 AM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Tamaha to 4 miles north of Keota to 6
miles east of Stigler to 2 miles southeast of Whitefield, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Stigler...
Keota... Mccurtain...
Bokoshe... Whitefield...
Gans... Kinta...
Tamaha... Mc Curtain...
Cowlington... Kanima...
Milton...
This includes Interstate 40 in Oklahoma between mile markers 299 and
301, and near mile marker 315.
LAT...LON 3521 9467 3512 9482 3511 9523 3522 9528
3533 9511 3548 9500 3540 9466
TIME...MOT...LOC 1651Z 296DEG 17KT 3542 9489 3532 9491 3524 9501 3524
9520
HAIL...1.00IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:10 AM CDT, 17 minutes earlier.
Area forecast discussion, May 15, 11:10 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1110 AM CDT Fri May 15 2020
...UPDATE...
.DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 65 79 62 / 90 60 70 50
FSM 79 65 79 65 / 90 60 80 80
MLC 79 64 77 63 / 90 70 80 60
BVO 73 64 79 60 / 90 60 80 50
FYV 73 63 77 62 / 90 60 80 80
BYV 72 63 78 62 / 80 60 80 80
MKO 75 64 77 63 / 90 60 80 60
MIO 73 64 79 62 / 90 60 80 60
F10 77 64 77 63 / 90 60 70 50
HHW 81 66 77 65 / 90 70 80 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ055>058-
060>063-066>072-074.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001.
&&
SHORT TERM...07Hazardous weather outlook, May 15, 7:58 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 758 AM CDT Fri May 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 758 AM CDT Fri May 15 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...spreading southward through the day. FLASH FLOOD. RISK...Limited. AREA...Primarily northeast Oklahoma and far northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and storms are ongoing across northeast Oklahoma with more scattered showers and storms across northwest Arkansas. The heaviest rainfall has occurred near the Oklahoma Kansas border and this area will remain prone to additional flooding through the morning. Storms will continue to develop and spread into northeast Oklahoma this morning, with additional development further south across southeast Oklahoma later today into the evening. Areas of strong outflow winds and isolated large hail potential will be the focus for severe weather potential through the day. The risk of severe weather and flooding is likely to diminish by mid evening with storms more focused further south and west across southern Oklahoma and north Texas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into the day Saturday as an upper low lifts into northeast Texas. A few of these storms could briefly become severe with locally heavy rainfall. Lingering showers and thunderstorms could continue Sunday across far southeast Oklahoma and northwest Arkansas before shifting southeast of the area by mid to late afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 15, 10:32 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 AM CDT Fri May 15 2020
OKZ070-071-151600-
Muskogee OK-McIntosh OK-
1032 AM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 1100 AM CDT...
At 1032 AM CDT, a strong thunderstorm was located 5 miles southwest
of Council Hill, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Checotah... Oktaha...
Council Hill... Rentiesville...
Stidham... Lake Eufaula State Park...
Hitchita... Pierce...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 247 and
274.
LAT...LON 3555 9582 3555 9572 3557 9571 3559 9535
3533 9534 3538 9583
TIME...MOT...LOC 1532Z 271DEG 29KT 3549 9571
LacyLocal storm report, May 15, 10:37 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST 1 S WEBBERS FALLS 35.50N 95.13W
05/15/2020 M59 MPH MUSKOGEE OK MESONET
&&
JDSSpecial weather statement, May 15, 10:43 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 1043 AM CDT Fri May 15 2020 OKZ060-067-151615- Tulsa OK-Wagoner OK- 1043 AM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 1115 AM CDT... At 1043 AM CDT, a strong thunderstorm was located over Jenks, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Jenks... Glenpool... Coweta... Stonebluff... Jenks Riverside Airport... Leonard... LAT...LON 3606 9603 3609 9573 3587 9573 3592 9603 TIME...MOT...LOC 1543Z 271DEG 11KT 3601 9597 Lacy
Special weather statement, May 15, 10:45 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 1045 AM CDT Fri May 15 2020 OKZ066-067-070-151615- Muskogee OK-Okmulgee OK-Wagoner OK- 1045 AM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER... NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 1115 AM CDT... At 1045 AM CDT, a strong thunderstorm was located near Bald Hill, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Okmulgee... Haskell... Morris... Boynton... Bald Hill... Jamesville... Eram... Choska... LAT...LON 3563 9596 3581 9596 3584 9558 3557 9559 TIME...MOT...LOC 1545Z 271DEG 11KT 3572 9588 Lacy
Local storm report, May 15, 10:46 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM TSTM WND DMG 1 NNW KEEFETON 35.61N 95.36W
05/15/2020 MUSKOGEE OK EMERGENCY MNGR
REPORT OF POWER LINES AND TREE LIMBS DOWN ALONG ELM GROVE
ROAD NORTH OF KEEFTON AND EAST OF HIGHWAY 64.
&&
JDSLocal storm report, May 15, 11:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD BROKEN ARROW 36.05N 95.79W
05/15/2020 TULSA OK PUBLIC
SOCIAL MEDIA REPORT OF ROADWAY FLOODING AT ONETA ROAD AND
55TH ST.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:16 AM CDT | Special Weather Statement | TSA | Ottawa | 59 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Nowata | 67 min |
| May 15, 3:59 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| May 15, 4:49 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 41 min |
| May 15, 5:03 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes, Rogers | 42 min |
| May 15, 5:34 AM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| May 15, 5:41 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Washington | 4 hr |
| May 15, 5:44 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes | 46 min |
| May 15, 6:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 15, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| May 15, 7:00 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 15, 7:02 AM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 15, 7:04 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 7:08 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| May 15, 8:11 AM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 15, 8:23 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| May 15, 8:53 AM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 9:05 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| May 15, 9:10 AM CDT | Special Weather Statement | TSA | Craig | 35 min |
| May 15, 9:11 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 15, 9:16 AM CDT | Flash Flood Warning | TSA | Craig, Nowata | 4 hr |
| May 15, 9:24 AM CDT | Areal Flood Advisory | TSA | Rogers, Wagoner | 3 hr |
| May 15, 9:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| May 15, 9:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 3 hr |
| May 15, 9:40 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 15, 9:55 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 15, 10:04 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 15, 10:10 AM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| May 15, 10:13 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:26 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| May 15, 10:30 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| May 15, 10:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 10:34 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| May 15, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 50 min |
| May 15, 10:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 15, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 39 min |
| May 15, 11:02 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 4 hr |
| May 15, 11:07 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| May 15, 11:45 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 15, 12:02 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 12:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 38 min |
| May 15, 12:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 15, 12:23 PM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 3 hr |
| May 15, 12:36 PM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 39 min |
| May 15, 12:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 15, 12:52 PM CDT | Areal Flood Warning | TSA | Mayes, Muskogee, Rogers, Wagoner | 9 hr |
| May 15, 1:01 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 9 hr |
| May 15, 1:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| May 15, 1:12 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 4 hr |
| May 15, 1:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 15, 1:25 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| May 15, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| May 15, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 47 min |
| May 15, 1:52 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 4 hr |
| May 15, 2:11 PM CDT | River Flood Warning | TSA | Nowata | 62 hr |
| May 15, 2:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| May 15, 2:55 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 9 hr |
| May 15, 3:08 PM CDT | River Flood Advisory | TSA | Cherokee | 6 hr |
| May 15, 3:11 PM CDT | Areal Flood Warning | TSA | Haskell, Sequoyah | 9 hr |
| May 15, 3:30 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 2 hr |
| May 15, 4:40 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| May 15, 5:12 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| May 15, 5:40 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 9 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.